Alert archive / New Mexico / Special Weather Statements in 2012
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Oct 12, 2012, 4:22 AM MDT for Lea County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2012, 4:22 AM MDT (10:22 UTC)
- Expired
- Oct 12, 2012, 5:15 AM MDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Cannon AFB radar (KFDX), 143 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
391
WWUS84 KMAF 121022
SPSMAF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 AM CDT FRI OCT 12 2012
NMZ029-033-121115-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
422 AM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHERN LEA COUNTY UNTIL 515 AM MDT...
A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS
WAS ENTERING NORTHWEST LEA COUNTY AT 418 AM MDT. THESE STORMS
WERE MOVING EAST AT 30 MPH AND WILL IMPACT CAPROCK AND SOUTH OF
CAPROCK ALONG STATE HIGHWAY 457 TO NEAR MALJAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3356 10308 3300 10308 3298 10377 3339 10377
3340 10373 3357 10372
TIME...MOT...LOC 1018Z 230DEG 26KT 3309 10384
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:41 AM MDT, 41 minutes earlier.
Area forecast discussion, Oct 12, 3:41 AM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CDT FRI OCT 12 2012 .DISCUSSION... A STRONG CUT OFF LOW OVER SRN CA/SRN NV THIS MORNING WILL MOVE EAST PASSING OVER THE 4 CORNERS REGION TONIGHT AND CROSS THE ROCKIES SATURDAY. AS THIS LOW APPROACHES THE CHANCES OF STORMS WILL INCREASE ACROSS THE AREA TODAY AND SATURDAY. BY LATE SATURDAY THIS LOW WILL PASS EAST OF THE REGION LEAVING AN UPPER RIDGE OVER THE WESTERN U.S. WITH NORTHWEST FLOW ACROSS THE REGION. AN UPPER TROUGH WILL DEVELOP ON THE EAST SIDE OF THE RIDGE BY TUESDAY MOVING ONTO THE PLAINS WEDNESDAY. ONCE IT PASSES BY THE UPPER RIDGE WILL RETURNS. HAVE ALREADY HAD SOME STRONG EARLY MORNING STORMS NEAR THE RIO GRANDE THAT MOVED ACROSS MARFA PLATEAU... DAVIS MTNS AND INTO THE TRANS PECOS. HAVE ALSO HAD A LARGE SEVERE STORM MOVE ACROSS EDDY COUNTY. RAIN CHANCES WILL INCREASE THROUGH THE DAY INTO THE EVENING. GIVEN THE STRENGTH OF THESE NOCTURNAL STORMS EXPECT IT MAY BE A BUSY DAY AHEAD. OFFICIALLY THERE IS A SLIGHT RISK OF SVR STORMS TODAY EXTENDING FROM THE PANHANDLE DOWN TO NEAR PEQ. THIS INCLUDES SE NM... THE WESTERN PERMIAN BASIN... AND THE UPPER TRANS PECOS. WHILE SVR WX WILL BE MOST LIKELY IN THE SLIGHT RISK AREA... ANY STORM THAT DEVELOPS TODAY ACROSS THE REGION WILL HAVE THE POTENTIAL OF BECOMING SEVERE. TEMPS SHOULD REMAIN WARM THROUGH THE WEEKEND AND INTO NEXT WEEK. THERE APPEARS TO BE A PACIFIC COLD FRONT MOVE THROUGH WEDNESDAY AS AN UPPER TROUGH SWINGS ACROSS CENTRAL PLAINS... BUT THE COOL DOWN WILL BE BRIEF. MAY BE BIG SVR WX DAY AS UPPER LOW INTERACTS WITH A DRYLINE/PACIFIC FRONT... GOOD LOW LEVEL MOISTURE WITH DEWPTS IN THE 60S... PLENTY OF CAPE AND STRONG SHEAR. WILL CONTINUE TO HIGHLIGHT SVR POTENTIAL TODAY/TONIGHT IN HWO. BASED ON MODEL QPF STORMS WILL BEGIN OUT WEST BEFORE NOON AND SLOWLY MOVE EAST DEVELOPING INTO A LINE BY LATE AFTERNOON/EARLY EVENING AS THEY MOVE INTO WRN PERMIAN BASIN/UPPER TRANS PECOS. MODELS SHOW THE LINE BREAKS UP AS IT MOVES TOWARD THE CENTRAL PERMIAN BASIN... WHICH IS REASONABLE CONSIDERING IT OFTEN HAPPENS WHEN STORMS MOVE OFF THE HIGHER PLAINS. DURING PEAK AFTERNOON HEATING INTO EARLY EVENING WILL BE THE BEST CHANCE FOR STORMS TO BECOME SEVERE. SPC ALSO MENTIONS EARLY START TO SVR STORMS TODAY WITH RISK OF SUPERCELLS DEVELOPING ALONG/AHEAD OF THE DRYLINE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN CONCERNS BUT WITH STRONG SHEAR ISOLATED TORNADOES ALSO BEING POSSIBLE. HAVE INCREASED POPS THIS MORNING ACROSS SE NM. LOW LOOKS TO BE SLOWER TO CLEAR THE AREA... HAVE INCREASED POPS ACROSS MOST OF THE AREA SATURDAY AS PARTICULARLY THE ETA DEVELOPS ANOTHER LINE OF STORMS THAT SWEEPS ACROSS THE EASTERN HALF OF THE AREA. POPS INCREASING NEXT TUE/WED MAY NEED TO THROW IN LOW CHANCE. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 84 64 82 51 / 50 50 30 0 BIG SPRING TX 84 67 84 54 / 30 40 40 0 CARLSBAD NM 88 58 83 50 / 40 30 20 0 DRYDEN TX 88 70 86 62 / 20 10 40 10 FORT STOCKTON TX 93 65 86 56 / 40 20 30 0 GUADALUPE PASS TX 84 57 72 59 / 30 20 20 0 HOBBS NM 83 57 81 50 / 60 50 20 0 MARFA TX 86 53 82 45 / 40 20 20 0 MIDLAND INTL AIRPORT TX 85 67 83 52 / 40 40 30 0 ODESSA TX 85 67 82 51 / 40 40 30 0 WINK TX 93 63 84 52 / 60 30 20 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/72
Hazardous weather outlook, Oct 12, 4:07 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 AM CDT FRI OCT 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-122000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 507 AM CDT FRI OCT 12 2012 /407 AM MDT FRI OCT 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE REGION. THE GREATEST AREAL COVERAGE OF STORMS IS EXPECTED TO BE NORTH OF INTERSTATE 10. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLASH FLOODING A CONCERN IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY. THE BEST CHANCE OF STORMS WILL BE IN THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS REGION. A FEW STORMS COULD BE STRONG PRODUCING BRIEF STRONG GUSTY WINDS...HAIL AND BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 11:07 PM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 AM CDT FRI OCT 12 2012 TXZ079-080-120530- PRESIDIO VALLEY-MARFA PLATEAU- 1207 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL PRESIDIO COUNTY UNTIL 1230 AM CDT... A STRONG THUNDERSTORM WAS LOCATED IN OPEN COUNTRY 17 MILES SOUTH OF CASA PIEDRA AT 1206 AM CDT. ANOTHER STRONG STORM WAS LOCATED 15 MILES SOUTHWEST OF CASA PIEDRA ALONG FARM TO MARKET ROAD 169. BOTH STORMS WERE MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 2984 10409 2959 10385 2939 10406 2955 10430 TIME...MOT...LOC 0506Z 222DEG 27KT 2952 10406
Special weather statement, Oct 11, 11:30 PM MDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1230 AM CDT FRI OCT 12 2012 TXZ079>081-120615- BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU- 1230 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 115 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF CASA PIEDRA AT 1229 AM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WAS OVER FM 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3004 10386 2970 10361 2942 10401 2971 10418 TIME...MOT...LOC 0529Z 225DEG 17KT 2971 10403
Special weather statement, Oct 11, 11:50 PM MDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1250 AM CDT FRI OCT 12 2012
TXZ080-120630-
MARFA PLATEAU-
1250 AM CDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO COUNTY UNTIL 130 AM CDT...
A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF MARFA ALONG FARM
TO MARKET ROAD 169 IN EAST CENTRAL PRESIDIO COUNTY AT 1249 AM
CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3030 10401 3035 10388 3030 10380 3014 10380
2997 10402 3012 10415
TIME...MOT...LOC 0549Z 234DEG 18KT 3010 10400Special weather statement, Oct 12, 1:46 AM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 AM CDT FRI OCT 12 2012
NMZ028-120830-
EDDY COUNTY PLAINS-
146 AM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55
MPH WINDS AFFECTING NORTHWESTERN EDDY COUNTY UNTIL 230 AM MDT...
A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 14 MILES
SOUTHWEST OF HOPE AT 146 AM MDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
LAT...LON 3296 10485 3297 10484 3297 10457 3296 10456
3265 10466 3263 10484
TIME...MOT...LOC 0746Z 217DEG 21KT 3275 10495Local storm report, Oct 12, 4:18 AM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 AM CDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM HAIL 2 NE ARTESIA 32.87N 104.41W
10/12/2012 E1.75 INCH EDDY NM TRAINED SPOTTER
&&
72Special weather statement, Oct 12, 4:22 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 AM CDT FRI OCT 12 2012
NMZ029-033-121115-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
422 AM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHERN LEA COUNTY UNTIL 515 AM MDT...
A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS
WAS ENTERING NORTHWEST LEA COUNTY AT 418 AM MDT. THESE STORMS
WERE MOVING EAST AT 30 MPH AND WILL IMPACT CAPROCK AND SOUTH OF
CAPROCK ALONG STATE HIGHWAY 457 TO NEAR MALJAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3356 10308 3300 10308 3298 10377 3339 10377
3340 10373 3357 10372
TIME...MOT...LOC 1018Z 230DEG 26KT 3309 10384The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 6:49 PM MDT | Special Weather Statement | MAF | Presidio | 41 min |
| Oct 11, 7:29 PM MDT | Special Weather Statement | MAF | Presidio | 46 min |
| Oct 11, 7:31 PM MDT | Severe Thunderstorm Warning | MAF | Presidio | 44 min |
| Oct 11, 7:51 PM MDT | Special Weather Statement | MAF | Presidio | 39 min |
| Oct 11, 11:07 PM MDT | Special Weather Statement | MAF | Presidio | 23 min |
| Oct 11, 11:30 PM MDT | Special Weather Statement | MAF | Presidio | 45 min |
| Oct 11, 11:50 PM MDT | Special Weather Statement | MAF | Presidio | 40 min |
| Oct 12, 4:44 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Oct 12, 1:46 AM MDT | Special Weather Statement | MAF | Eddy | 44 min |
| Oct 12, 1:57 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 63 min |
| Oct 12, 2:32 AM MDT | Tornado Warning | MAF | Eddy | 28 min |
| Oct 12, 2:59 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 12, 4:07 AM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Oct 12, 4:59 AM MDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Oct 12, 5:07 AM MDT | Special Weather Statement | MAF | Lea | 38 min |
| Oct 12, 5:33 AM MDT | Areal Flood Advisory | MAF | Lea | 117 min |
| Oct 12, 4:00 PM MDT | Special Weather Statement | MAF | Eddy | 30 min |
| Oct 12, 4:14 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| Oct 12, 4:38 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Oct 12, 5:16 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 59 min |
Nearby
Special Weather Statements in New Mexico, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.